Mississippi, 2006

Lightning Strike in Mississippi, August 23, 2006

August 23, 2006 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 23, 1:56 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 23, 1:56 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT WED AUG 23 2006

.DISCUSSION...AS EXPECTED SCATTERED CONVECTION DEVELOPED AGAIN
THIS AFTERNOON IN THE TROPICAL AIRMASS IN PLACE OVER THE REGION
WITH THE AID OF DIURNAL HEATING AND A MID/UPPER LEVEL LOW DRIFTING
WEST SOUTHWEST OVER THE NORTH GULF OF MEXICO. THE WET PATTERN IS
EXPECTED TO CONTINUE THROUGH THE END OF THE WEEK AND INTO THE
WEEKEND WITH AMPLE MOISTURE...PRECIPITABLE WATER VALUES OVER TWO INCHES...
REMAINING OVER THE AREA. THE WETTEST DAYS ARE LIKELY TO BE
THURSDAY AND FRIDAY AS THE MID/UPPER LOW OVER THE GULF CONTINUES
TO INFLUENCE THE WEATHER ACROSS THE FORECAST AREA BEFORE WEAKENING
AND BECOMING MORE OR LESS DIFFUSE. WEAK RIDGING ALOFT IS FORECAST
TO DEVELOP OVER THE GULF COAST STATES LATE IN THE WEEKEND AND
EARLY NEXT WEAK WHICH MAY ACT TO SUPPRESS CONVECTION A LITTLE
DURING THAT PERIOD. THE GFS FORECASTS ANOTHER UPPER LEVEL
LOW/TROUGH TO MOVE INTO THE GULF TUESDAY INTO WEDNESDAY WHILE A
COLD FRONT MOVES INTO THE GULF COAST STATES AS AN UPPER TROUGH
DIGS ACROSS THE EASTERN MOST CONUS. THESE FEATURES MAY BRING AN
INCREASED CHANCE OF RAIN FOR THE MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  89  72  90 /  30  60  30  50
BTR  74  91  74  91 /  30  60  30  50
MSY  77  90  77  91 /  30  60  30  50
GPT  75  89  75  89 /  30  60  30  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.
&&

11
Hazardous weather outlook, Aug 23, 10:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT WED AUG 23 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241100-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST.
HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON
ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST.
JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER
JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER
TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-LOWER
PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1100 AM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED TODAY...HOWEVER
SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE PRIMARY THREATS WILL BE
LOCALLY HEAVY RAINFALL FROM SLOW MOVING STORMS...OCCASIONAL
LIGHTNING AND WIND GUSTS 20 TO 30 MPH.

MARINE HAZARD...
WATERSPOUTS WILL BE POSSIBLE UNDER DEVELOPING SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS AND ON LARGER INLAND BODIES OF
WATER. MARINERS ARE URGED TO NAVIGATE SAFELY AWAY FROM ANY SIGHTED
WATERSPOUTS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH A FEW THUNDERSTORMS MAY
BE STRONG...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT
EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Pike

When
August 23, 4:00 PM CST
Where
Pike County, Mc Comb
Reported by
NEWSPAPER
Coordinates
31.175, -90.404 (the zone’s center; the record gives no point)

A 14 year old girl was shocked by a lightning discharge while talking on the telephone. She was taken to the hospital for pre-cautionary reasons, but suffered no injuries.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531600.